Fixed point theorems in modular vector spaces


Afrah A. N. Abdou - Department of Mathematics, Faculty of Sciences, King Abdulaziz University, Jeddah 21593, Saudi Arabia.
Mohamed A. Khamsi - Department of Mathematical Sciences, The University of Texas at El Paso, El Paso, TX 79968, U.S.A.


In this work, we initiate the metric fixed point theory in modular vector spaces under Nakano formulation. In particular, we establish an analogue to Banach contraction principle, Browder and G¨ohde fixed point theorems for nonexpansive mappings in the modular sense. Then we finish by proving a common fixed point result of a commutative family of nonexpansive mappings in the modular sense.



[1] V. A. Akimovič, The uniform convexity and uniform smoothness of Orlicz spaces, (Russian) Teor. Funkciĭ Funkcional. Anal. i Priložen., 15 (1972), 114–221.
[2] Z. Birnbaum, W. F. Orlicz, Über die Verallgemeinerung des Begriffes der zueinander konjugierten Potenzen, Studia Math., 3 (1931), 1–67.
[3] F. E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U.S.A., 54 (1965), 1041–1044.
[4] S.-T. Chen, Geometry of Orlicz spaces, With a preface by Julian Musielak, Dissertationes Math. (Rozprawy Mat.), 356 (1996), 204 pages.
[5] L. Diening, P. Harjulehto, P. Hästö, M. Růžička, Lebesgue and Sobolev spaces with variable exponents, Lecture Notes in Mathematics, Springer, Heidelberg, (2011).
[6] T. Dominguez-Benavides, M. A. Khamsi, S. Samadi, Asymptotically regular mappings in modular function spaces, Sci. Math. Jpn., 53 (2001), 295–304.
[7] D. Göhde, Zum Prinzip der kontraktiven Abbildung, (German) Math. Nachr., 30 (1965), 251–258.
[8] A. Kamińska, On uniform convexity of Orlicz spaces, Nederl. Akad. Wetensch. Indag. Math., 44 (1982), 27–36.
[9] M. A. Khamsi, W. A. Kirk, An introduction to metric spaces and fixed point theory, Pure and Applied Mathematics (New York), Wiley-Interscience, New York, (2001).
[10] M. A. Khamsi, W. M. Kozlowski, Fixed point theory in modular function spaces, With a foreword by W. A. Kirk. Birkh¨auser/Springer, Cham, (2015).
[11] M. A. Khamsi, W. M. Kozlowski, S.-T. Chen, Some geometrical properties and fixed point theorems in Orlicz spaces, J. Math. Anal. Appl., 155 (1991), 393–412.
[12] M. A. Khamsi, W. K. Kozlowski, S. Reich, Fixed point theory in modular function spaces, Nonlinear Anal., 14 (1990), 935–953.
[13] O. Kováčik, J. Rákosník, On spaces \(L^{p(x)}\) and \(W^{k,p(x)}\), Czechoslovak Math. J., 41 (1991), 592–618.
[14] W. M. Kozlowski, Modular function spaces, Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, Inc., New York, (1988).
[15] W. A. J. Luxemburg, Banach function spaces, Thesis, Technische Hogeschool te Delft, (1955), 70 pages.
[16] H. W. Milnes, Convexity of Orlicz spaces, Pacific J. Math., 7 (1957), 1451–1486.
[17] J. Musielak, Orlicz spaces and modular spaces, Lecture Notes in Mathematics, Springer-Verlag, Berlin, (1983).
[18] H. Nakano, Modulared semi-ordered linear spaces, Maruzen Co., Ltd., Tokyo, (1950), 288 pages.
[19] H. Nakano, Modulared sequence spaces, Proc. Japan Acad., 27 (1951), 508–512.
[20] H. Nakano, Topology of linear topological spaces, Maruzen Co. Ltd., Tokyo, (1951), 281 pages.
[21] W. Orlicz, Über konjugierte exponentenfolgen, Studia Math., 3 (1931), 200–211.
[22] K. Rajagopal, M. Růžička, On the modeling of electrorheological materials, Mech. Res. Commun., 23 (1996), 401–407.
[23] M. Růžička, Electrorheological fluids: modeling and mathematical theory, Lecture Notes in Mathematics, Springer- Verlag, Berlin, (2000).
[24] K. Sundaresan, Uniform convexity of Banach spaces \(1(\{p_i\})\), Studia Math., 39 (1971), 227–231.